MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 133SX-12
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time device labeling: deflation - patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.
 
Event or Problem Description
Healthcare professional reported a left side deflation of a tissue expander.The device has been explanted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Device evaluation: a visual analysis of the returned device identified 3 curved openings on the anterior side.A leak test was performed which identified three openings on the device.The microscopic analysis was performed which identified one curved opening on the radius displaying striated edge consistent with the use of a surgical tool.Based on the device analysis the final assessment is: three openings due to surgical damage.
 
Event or Problem Description

Brand Name
STYLE 133SX TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
austin TX
CS 
MDR Report Key7422043
Report Number9617229-2018-02371
Device Sequence Number84067
Product Code LCJ
UDI-Device Identifier10888628004160
UDI-Public10888628004160
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K862203
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Catalogue Number133SX-12
Device Lot Number3054489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR